Join ADHD Groups!

Click the arrows to expand each group category below

Parents of ADHD Children

ADD Adults

ADHD and Related Conditions

ADHD Professionals

ADHD Resources

Groups by Location

ADHD at School

Too much energy

So my 6 year old has ADHD he takes Focalin XR every morning. He just recently started a prn dose of Focalin that we give when he has evening activities. Lately he has had SO much energy at school that he is climbing chairs, can’t sit still, interrupting class so I told the school that he can have a prn when he is having a hard day but lately it seems like it is everyday that he is just full of too much energy. What can I do to help him? Any ideas?

Also we did play soccer but there aren’t any sports for him this winter too burn energy up.

Replies

no, ice skating or hockey on the weekend?  I sorry, I can’t help.  My daughter is hyper but she tends to go out and play after school to help with the excess energy.

Posted by happynewyorker on Nov 04, 2013 at 10:37pm

No we don’t have hockey not sure when the ice rink opens. He does go to boys and girls club after school where he plays but still comes home wound tight. I’m hoping his teacher will try an exercise ball or gum to help him but so far she has kind of wanted to just ignore that he has ADHD.

Posted by stech04 on Nov 04, 2013 at 10:42pm

When my kids were small we bought a small exercise trampoline - one that is only 6 inches off the floor and is only @ 3 feet in diameter.  It’s great.  They could jump on it as they were watching TV,  talking to me, whatever. Great workout for them. And safe too - just make sure there is no “hard” furniture around it.

Posted by staypositive on Nov 05, 2013 at 12:34am

My son started on Focalin XR when he was 6.  At first it seemed great, but then we needed to raise the dose and it started wearing off sooner and sooner.  He also had a PM dose for activities, but eventual he couldn’t make it through the school day much less homework.  We tried the Daytrana Patch next.  He’s been I. It about 2 years.  It takes close to 3 hrs to kick in so he takes a short acting pill when the patch is placed.  We love the flexibility, if he has activities, we just leave it on till he leaves for activities and it continues to act for about 2 hrs after it’s off.  Good luck

Posted by Peacfldove on Nov 05, 2013 at 3:33am

My sister is on the daytrana patch but I don’t think my son would leave it on. His teacher is going to try a t-stool with him hopefully that will help. I am gonna get him a trampoline for home this week I have thought about it before but maybe he can burn off some energy. Not too sure about med change because we can only do mail in so we get 3 months at a time and it is a pain in the rear. The focalin has been working he has had many good weeks until just last week.

Posted by stech04 on Nov 05, 2013 at 5:23am

Talk to your prescribing doc about this change. My son took Focalin extended release for a very short time. It didn’t last long enough so a short-acting afternoon dose was added. The first day he took the PM dose he was literally climbing the walls until 3 am, after taking it at 1 pm the afternoon before. He never took Focalin again. He had taken a few other stimulants before that and has had others since, and that has NEVER happened with any other medication. Your child’s new increase in activity could be related to the afternoon dose, so talk to the doctor.

Penny
ADDconnect Moderator & Mom to Tween Boy with ADHD and LDs

Posted by adhdmomma on Nov 05, 2013 at 6:55pm

Reply to this thread

You must be logged in to reply. To log in, click here.
Not a member? Join ADDConnect today. It's free and easy!

Not a member yet? Join here »


Important! User-Generated Content

The opinions expressed on ADDConnect are solely those of the user, who may or may not have medical training. These opinions do not represent the opinions of ADDConnect or ADDitude magazine. For more information, see our terms and conditions.